Alert archive / Illinois / Freeze Warnings in 2017
Freeze Warning 5, NWS Lincoln, IL
NWS Lincoln, IL issued this freeze warning at Oct 30, 2017, 3:14 AM CDT for 13 counties in Illinois. It took effect at Oct 31, 2017, 2:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2017, 3:14 AM CDT (08:14 UTC)
- In effect from
- Oct 31, 2017, 2:00 AM CDT
- Expired
- Oct 31, 2017, 9:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Lincoln, IL
Counties Champaign County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Richland County, IL, Vermilion County, IL
The radar
The Evansville,IN radar (KVWX), 122 km from the middle of the area, began a volume at 08:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.2 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2246 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 319 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
514 WWUS73 KILX 300814 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 314 AM CDT Mon Oct 30 2017 ...Freeze Warning for Eastern IL from 2 to 9 am CDT Tuesday... ILZ045-046-055>057-062-063-066>068-071>073-301615- /O.NEW.KILX.FZ.W.0005.171031T0700Z-171031T1400Z/ Champaign-Vermilion-Douglas-Coles-Edgar-Cumberland-Clark- Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Champaign, Urbana, Danville, Tuscola, Charleston, Mattoon, Paris, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 314 AM CDT Mon Oct 30 2017 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CDT TUESDAY... The National Weather Service in Lincoln has issued a Freeze Warning, which is in effect from 2 AM to 9 AM CDT Tuesday. * TEMPERATURE...Temperatures dropping below freezing overnight, reaching around 30 degrees late tonight and early Tuesday morning. * IMPACTS...Vegetation that sensitive to temperature may be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill most outdoor plants and other sensitive vegetation. && $$ 07
5 follow-up statements
608 WWUS73 KILX 301558 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 1058 AM CDT Mon Oct 30 2017 ...Freeze Warning for Eastern IL from 2 to 9 am CDT Tuesday... ILZ045-046-055>057-062-063-066>068-071>073-302100- /O.CON.KILX.FZ.W.0005.171031T0700Z-171031T1400Z/ Champaign-Vermilion-Douglas-Coles-Edgar-Cumberland-Clark- Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Champaign, Urbana, Danville, Tuscola, Charleston, Mattoon, Paris, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 1058 AM CDT Mon Oct 30 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT TUESDAY... * TEMPERATURE...Temperatures dropping below freezing overnight, reaching around 30 degrees late tonight and early Tuesday morning. * IMPACTS...Vegetation that sensitive to temperature may be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill most outdoor plants and other sensitive vegetation. && $$
868 WWUS73 KILX 302012 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 312 PM CDT Mon Oct 30 2017 ...Freeze Warning for Eastern IL from 2 to 9 am CDT Tuesday... ILZ045-046-055>057-062-063-066>068-071>073-310300- /O.CON.KILX.FZ.W.0005.171031T0700Z-171031T1400Z/ Champaign-Vermilion-Douglas-Coles-Edgar-Cumberland-Clark- Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Champaign, Urbana, Danville, Tuscola, Charleston, Mattoon, Paris, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 312 PM CDT Mon Oct 30 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT TUESDAY... * TEMPERATURE...Temperatures dropping below freezing overnight, reaching around 30 degrees late tonight and early Tuesday morning. * IMPACTS...Vegetation that sensitive to temperature may be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill most outdoor plants and other sensitive vegetation. && $$ Smith
497 WWUS73 KILX 310252 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 952 PM CDT Mon Oct 30 2017 ILZ045-046-055>057-062-063-066>068-071>073-311000- /O.CON.KILX.FZ.W.0005.171031T0700Z-171031T1400Z/ Champaign-Vermilion-Douglas-Coles-Edgar-Cumberland-Clark- Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Champaign, Urbana, Danville, Tuscola, Charleston, Mattoon, Paris, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 952 PM CDT Mon Oct 30 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT TUESDAY... * TEMPERATURE...Temperatures dropping below freezing overnight, reaching around 30 degrees late tonight and early Tuesday morning. * IMPACTS...Vegetation that sensitive to temperature may be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill most outdoor plants and other sensitive vegetation. && $$
425 WWUS73 KILX 310936 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 436 AM CDT Tue Oct 31 2017 ILZ045-046-055>057-062-063-066>068-071>073-311400- /O.CON.KILX.FZ.W.0005.000000T0000Z-171031T1400Z/ Champaign-Vermilion-Douglas-Coles-Edgar-Cumberland-Clark- Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Champaign, Urbana, Danville, Tuscola, Charleston, Mattoon, Paris, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 436 AM CDT Tue Oct 31 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURE...Temperatures dropping below freezing overnight, reaching 31 to 32 degrees early this morning. * IMPACTS...Vegetation that sensitive to temperature may be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill most outdoor plants and other sensitive vegetation. && $$
090 WWUS73 KILX 311358 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 858 AM CDT Tue Oct 31 2017 ILZ045-046-055>057-062-063-066>068-071>073-311500- /O.EXP.KILX.FZ.W.0005.000000T0000Z-171031T1400Z/ Champaign-Vermilion-Douglas-Coles-Edgar-Cumberland-Clark- Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Champaign, Urbana, Danville, Tuscola, Charleston, Mattoon, Paris, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 858 AM CDT Tue Oct 31 2017 ...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING... Temperatures have risen above freezing over most of the area. Therefore, the Freeze Warning will be allowed to expire at 9 AM. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this freeze warning went out at Oct 29, 11:56 PM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, Oct 29, 11:56 PM CDT, 3 hours 18 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1156 PM CDT Sun Oct 29 2017 .UPDATE... Issued at 917 PM CDT Sun Oct 29 2017 A weak, and moisture starved, cold front is approaching central and southeast Illinois from the northwest. The front is expected to lie in the vicinity of the I-55 corridor by daybreak. The radar echoes in advance of the front are light rain showers, but the radar coverage is more expansive than ground truth. A very dry low-level airmass remains in place across the region, and will keep measurable rainfall to a minimum locally. Updated forecast to better cover expected rainfall areas. Also raised minimum temperatures a bit, especially over areas expected to be east of the front through daybreak. Otherwise, only minor hourly tweaks were made to tonight's forecast. && .SHORT TERM...(This evening through Monday) ISSUED AT 245 PM CDT Sun Oct 29 2017 The west edge of the stratocumulus has finally crossed the Indiana border early this afternoon, though mid-level clouds continue to drop across western Illinois. These are ahead of the fast moving wave that will sweep across the western Great Lakes this evening. Radar mosaics and surface reports show light showers across north central and northeast Iowa, and the higher resolution models have these clipping the northern parts of the CWA late evening. Forecast soundings up there are fairly dry below 5,000 feet, so anything that occurs should be rather light. Will go with only isolated showers as a result, from about Peoria northward. Extensive clouds will help keep temperatures warmer than last night, mainly mid-upper 30s. The front itself should exit the southeast CWA Monday morning. The cooler push of air lags behind it a bit, so highs in the lower 50s will be possible as far north as about I-72. .LONG TERM...(Monday night through Sunday) ISSUED AT 245 PM CDT Sun Oct 29 2017 The push of colder air will overspread the Midwest Monday night, with 850 mb temperatures in our area dipping to around -7C by Tuesday morning. Highs will remain well below normal for the end of October, reaching only the lower-mid 40s. The broad upper trough over the Mississippi Valley will begin lifting northward Tuesday night, with a nice push of warm air advection beginning late night. Morning model runs continue to indicate precipitation developing to our southwest after midnight, and advecting northeast Wednesday. Most of this push will be across I-70 and southward, with a rain/snow mix changing to all rain early Wednesday. Further north, a separate storm system developing over the northern Plains will draw some of this moisture northward, enhancing rain chances further north into northeast Illinois during the afternoon and evening. Strong warm air advection will result in temperatures rising into the 50s after midnight Wednesday night, as the associated frontal boundary starts to become stationary over central Illinois. This front will finally get shoved through the forecast area Thursday night, as a shortwave tracks near Lake Superior. After that, upper level ridging develops over the Mississippi Valley, with a stronger push of warm air for next weekend. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1153 PM CDT Sun Oct 29 2017 VFR condtions will prevail across the central Illinois terminals through the 06Z TAF valid time. A weak cold front will cross the area late tonight into early Monday, accompanied by a few sprinkles. This light rainfall will not have a significant impact on ceilings or visibilities. Winds will trend northwest behind the front, becoming gusty for the remaining daylight hours by late morning into midday. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Bak SHORT TERM...Geelhart LONG TERM...Geelhart AVIATION...Bak
Hazardous weather outlook, Oct 29, 3:06 PM CDT, 12 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 306 PM CDT Sun Oct 29 2017 ILZ027>031-036>038-040>044-047>054-061-301100- Cass-Christian-De Witt-Fulton-Knox-Logan-Macon-Marshall-Mason- McLean-Menard-Morgan-Moultrie-Peoria-Piatt-Sangamon-Schuyler- Scott-Shelby-Stark-Tazewell-Woodford- 306 PM CDT Sun Oct 29 2017 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. ILZ045-046-055>057-062-063-066>068-071>073-301100- Champaign-Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar- Effingham-Jasper-Lawrence-Richland-Vermilion- 306 PM CDT Sun Oct 29 2017 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... The area missed out on the widespread freezing temperatures this morning, however, temperatures are forecast to drop to around 30 degrees by Tuesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Smith
Nearby
Freeze Warnings in Illinois, 2017Every freeze warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.